Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SaveMe

Initial breakout on retin a /differin

Will it occur in areas where I am clear?

I also have most under control and want to use to prevent new stuff. Just how bad might it be if I dont have much acne already?

Share this post


Link to post
Share on other sites

This breakout isnt so bad. Just few pimples here and there. However it may appear on the places you havent applied differin at. At least people claim that. I am usint differin for the 3rd month and I dont remember anything about breakouts because my face looked like shit at that time and I didnt give a f*ck about few pimples.

Share this post


Link to post
Share on other sites

I don't mean to scare you but just so you don't freak out in case it happens, I got the worst initial breakout of my life (in terms of acne medications and yes, worse than accutane) from retin-A. It digs up all the stuff under your skin. So in areas where you may get an odd pimple once in a while, it'll dig that up in conjunction with all the other things. It may not be bad for you but I got a terrible breakout from using it and started to scar. I said f*ck it and went on tane again for a second time.

Share this post


Link to post
Share on other sites

I agree with mdr8, Retin-A was by far the worst intial breakout I ever had.

I had a steady number of pimples usually, but after starting Retin-A Micro my face literally exploded. Cysts upon cysts for about four solid weeks, then in week 6 I started to clear up rapidly. Unfortunately, like mdr8, I had scarring from that episode. I continued to use Retin-A for quite awhile afterwards, but it proved to be ineffective later on and I went on 'tane. I did have a bit of an initial breakout on that, but it was absolutely mild compared to the havoc that Retin-A wreaked on my face.

Hopefully, it won't be that bad for you, but if it is remember that it's only for a few weeks. Soon, you'll clear up and see a difference.

Share this post


Link to post
Share on other sites

I have a question about the crap though.

I'm clear on my forehead, just a few clogged pores nothing more...same with chin. No inflammation.

If i only apply the stuff to my cheeks, will i still breakout on my other areas, where I am clear and dont put anything?

HELP!

Share this post


Link to post
Share on other sites

Retin a didn't give me that bad of a breakout, but my skin puges for the whole three months which is pretty annoying. Depends on the person I guess. I had moderte acne, but alot of non-inflammatory acne, so my pores were very clogged, I think this is why I break out for so long.

The differin or retin-a will not break you out places you don't apply it. When this happens to people it is because they accidently get small taces of it on their skin where they didn't mean to. For exaple, after applying the retinoid you touch another part of your face before washing your hands.

I had this happen to me, on my shoulders and neck, small isolated pimples where I hadn't put the meds. I know it is from accidental transfer of meds to these areas because whenever I run outside in cold weather (-10 C) my skin reacts badly, and everywhere I have applied retin-a turns bright red, and I always have finger prints on my neck and shoulders where these breakouts occured. The redness stays for up to a week, kinda funny and hard to explain away the fingerprints... :lol2:

Hope this helps.

Share this post


Link to post
Share on other sites

How bad was your acne when you started the meds?

I'd say it was mild to moderate, but during the intial breakout it looked severe. It was extremely ugly.

Share this post


Link to post
Share on other sites

initial breakout on retin a is absolutely HORRIBLE. i had severe acne to begin with, so i thought it possibly couldn't get worse................ but it got a LOT worse. i couldn't even squeeze them, so i was stuck with peeling skin, half erupted zits all over the place. i tried to cover with makeup, but that was pretty gross too....

don't mean to scare you, but you should prepare for the worst.

now, i'm 2.5 months into it.... SOOOOO clear. only scars remain! this stuff is like a miracle or something... i can't believe all my cysts are gone!

Share this post


Link to post
Share on other sites

I had a moderate-serious initial breakout with Differin. At the time, I thought it wasn't that bad, but now that I'm thinking back on it, it was just awful. Differin brought up everything that was hiding underneath my skin.

I felt the treatment (minocycline+differin+clindamycin gel)wasn't working, so my derm put me on Accutane, and everything is going so much better now. Maybe getting that awful initial breakout with Differin helped me avoid an initial breakout with Accutane?

Share this post


Link to post
Share on other sites

I was on Retin A some years back, and for the first month my derm also prescribed oral tetracycline plus a topical antibiotic. I never got a severe initial breakout, and I think it was the antibiotics keeping it in check.

Q

Share this post


Link to post
Share on other sites

Yes. I was on antibiotic was 4 months and i started retin A when the 2nd month of my medication. I didnt have any initial breakout at the beginning. But once i stopped the medication. I tend to have the worst stage of my acne. I think the medication is stopping retin a from working for my case. It's been 4 weeks now I now my face starts to get better. But i still have red marks all over and one or two acne occasionally. Go for it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×